29 May 2010
Percocet 10/325 is a quick acting opiate that is supposed to be used for acute pain. which is why your doctor likely took you off it. It becomes useless quickly as you build a tolerance to it quickly and it doesn't have a particularly long half life.
Nucynta is a relatively new type of pain killer. It is much safer for you to take as it isn't supposed to be addicting. Here is some of the info I found that might be helpful to you.
Tapentadol (trade name Nucynta) is a centrally-acting analgesic with a dual mode of action as an agonist at the μ-opioid receptor and as a norepinephrine reuptake inhibitor. While its action reflects aspects of tramadol and morphine its ability to kill pain is more on the order of hydrocodone and oxycodone.. Tapentadol is a new molecular entity that is structurally similar to tramadol (Ultram). It has opioid and nonopioid activity in a single compound... Good luck... Dave
14 Nov 2011
There is a large difference. I was on Nucynta 100mg three times daily. It has it's upsides and downsides. The best part is that it has no tylenol in it. It is a genetically modified version of tramadol, which if you don't know is a non-opiate narcotic pain reliever. There is a lot of bs about Nucynta out there. I can tell you a few things for sure. It is addictive. Not so much as most opiates, your body will still get addicted to it. It does not have nearly the same kind of high associated with it as its opiate counterparts, but it also won't even get in the ball park of the pain relief that a comparable dose of percocet(oxycodone) will. And, last but not least it is a relatively new medication( the reason it is so crazy expensive) so watch out for adverse reactions to it. Believe it or not the reason I had to stop taking it is because it was giving me gout.
My body had such a hard time filtering that medication out that it couldn't get rid of the uric acid too. As far as I know I am the only person who has had that particular reaction to it, but my point is still the same. Be careful about how your body reacts to it.
14 Jan 2015
I have S1 radiculopathy and was being seen by a pain management specialist. He initially prescribed me Nucynta 50mg TID after taking Hydrocodone 7.5/325mg QID for nearly 10 months. I was only getting 3 hours of pain relief, so he increased it to Nucynta 75mg BID which gave me 5 hours of relief, but 2 tablets daily was not enough to alleviate the pain for a 24 hour period. After taking Nucynta 75mg for a month, I started to experience symptoms of serotonin syndrome which is an increase in serotonin in the body. My primary care physician brought this syndrome to my attention. I was feeling restless and agitated, extreme cold and shivering, and was more achy in the morning than I already was. My primary care doctor is having me wean off of Nucynta due to the side effects, but has started me back on Hydrocodone which have none of these side effects.
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
th e drug name is nucynta 100mg would like to know what other pain medicayion it might be compared to
6 answers • 25 Aug 2010
i was diagnosed fibromyalgia about 2 years ago doc tried several meds i had to have an emergency appendectamy they sent me home with percocet it ...
1 answer • 30 Sep 2010
... qid, and now trying Nucynta 50mg bid to possibly get off percocet and tramadol. This seems like a lot of meds and it seems dangerous. Does anyone ...
1 answer • 17 Nov 2010
Scared. I have been taking vicodin and percocet for two and a half months due to a pulled disc in my
... back that is very painful. I am now out of meds. I just changed to a new doc I haven't seen yet and don't have an appointment with for ...
1 answer • 10 May 2011
My dr. changed my 100mg nucynta every 4hrs to 200mg ER every 12hrs and was wondering what makes the ER different from the regular 100mg other than ...
3 answers • 14 Aug 2012